Parents told to stop using 'natural' skin cream on kids over strong steroid fears

PARENTS have been urged to stop using a 'natural' skin cream on their kids and babies amid strong steroid fears.

Anyone who has purchased the Dermaved Sensitive Cream directly from the company's website should stop using it immediately and return it.

The Medicines and Healthcare products Regulatory Agency (MHRA) issued a recall notice on the product today.

After analysing the cream the regulator found steroid clobetasol propionate present.

This is the active ingredient in topical (on the skin) Prescription-Only medicines used for the treatment of a range skin conditions such as psoriasis and eczema. 

Creams like this should be used sparingly and not on kids under the age of one.

Long term use of the cream can cause issues such as skin thinning and if used incorrectly, can make conditions such as eczema worse.

The company's website currently states that 'products are currently unavailable due to a manufacturing issue.'

Most read in Health

TRAGIC DEATHS

Two new mums killed by herpes 'could have been infected by C-section doctor'

NO IFS, NO BUTTS

I’m a doctor & here's 4 symptoms you should never ignore on your bum

EARLY WARNING

The very first symptoms of Omicron you should NEVER ignore

BIG TEST

Britain sees record high of 183,037 Covid cases – but includes delayed Xmas data

Dr Laura Squire, MHRA Chief Quality and Access Officer said:  “Anyone who has purchased Dermaved Sensitive Cream should stop using it immediately, particularly on young children or babies, and return it to the manufacturer. 

"This is because it has been found to contain a strong steroid which can have adverse effects.

“Whilst some steroid creams are available in pharmacies, they must be authorised by the MHRA and carry clear instructions for use."

Dr Squire said that where creams containing potent steroids are prescribed by a healthcare professional, use should be in line with their advice on where, how often and for how long they should be used.

"Steroids can infrequently suppress the skin’s response to infection, cause long-term thinning of the skin, and if applied long-term over a wide area, particularly in babies and children, can cause other medical problems", she added.

Dr Squire urged anyone experiencing side effects from using the cream even after they have stopped using it, to see a doctor or pharmacist.

She added: "Suspected side effects should also be reported via the Yellow Card Scheme.

“Selling creams directly to the public that contain strong steroids is illegal as they can be dangerous if used without medical supervision.” 

    Source: Read Full Article